Ask an expert
Question

15 Dec 2004

information on prothiadin
Dear doctor
I recently overdosed on prothiadin and was in a comma for almost a month. i need to know more about this drug to help me to recover. My memory was badly affected and this depresses me because I have to remember what happened. I never intended to commit suicide and in fact I was away with my boyfriend when it happened. I also need to know if it can affect memory befor the actual drugs where taken. It is Very important to me because I very nearly died. I also need to know about the side effects and how this has affected my body. Please send me this information as soon as possible.

Thanking you kindly
Shandy
Answer 832 views
Expert
Pharmacist
pharmacist

01 Jan 0001

Prothiaden (dothiepin) is a tricyclic antidepressant used in the treatment of depressive mood disorders, principally major depression. In overdose these agents can be lethal and high doses can cause seizures, severe cardiac symptoms and hypotension.
Other central effects may include agitation, confusion and memory impairment. This medication must only be taken as prescribed.
I believe that your problem should not be addressed on an internet forum, but rather by proper counseling. You should discuss your problem with the doctors who treated you after your poisoning.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9320 votes
No
67% - 18606 votes
Vote